Israel Journal of Mathematics

, Volume 66, Issue 1–3, pp 330–350

Simplicial group models for ΩnSnX

  • Jeffrey Henderson Smith
Article

Abstract

LetX be a pointed simplicial set. The free group functorsF [10] and Γ [1] provide simplicial models of ΩS |X| and ΩS |X|. The simplicial groupFX is a simplicial subgroup of ΓX, and this corresponds to the inclusion ΩS |X| ⊂ ⊂ΩSX. In this paper we define free group functors Γ(n) such that Γ(n)X is a model of ΩnSn |X|. Moreover, there is natural filtration
$$FX = \Gamma ^{(2)} X \subset \Gamma ^{(2)} X \subset \cdots \subset \Gamma ^{(n)} X \subset \cdots \subset \Gamma X,$$
(1)
corresponding to the filtration
$$\Omega S|X| \subset \Omega ^2 S^2 |X| \subset \cdots \subset \Omega ^2 S^2 |X| \subset \cdots \subset \Omega ^\infty S^\infty |X|.$$
(1)
.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    M. G. Barratt and P. J. Eccles, Γ+-Structures — I: A free group functor for stable homotopy theory, Topology13 (1974), 25–45.MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    M. G. Barratt and P. J. Eccles, Γ+-Structures — II: A recognition principle for infinite loop spaces, Topology13 (1974), 113–126.MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    M. G. Barratt and P. J. Eccles, Γ+-Structures — III: The stable structure of Ω A, Topology13 (1974), 199–207.MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    A. K. Bousfield and D. M. Kan,Homotopy limits, completions and localizations, Lecture Notes in Math.304, Springer-Verlag, Berlin, 1972.Google Scholar
  5. 5.
    W. G. Dwyer and D. M. Kan,Simplicial localizations of categories, J. Pure Appl. Algebra17 (1980), 267–284.MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    I. M. James,Reduced product spaces, Ann. of Math.62 (1955), 170–197.CrossRefMathSciNetGoogle Scholar
  7. 7.
    J. P. May,Simplicial Objects in Algebraic Topology, Van Nostrand, New York, 1967.Google Scholar
  8. 8.
    J. P. May,Geometry of iterated loop spaces, Lecture Notes in Math.277, Springer-Verlag, Berlin, 1972.MATHGoogle Scholar
  9. 9.
    R. J. Milgram,Iterated loop spaces, Ann. of Math.84 (1966), 386–403.CrossRefMathSciNetGoogle Scholar
  10. 10.
    J. Milnor,The construction FK, Duplicated notes, Princeton, 1956; reprinted in J. F. Adams,Algebraic Topology — A Students Guide, Cambridge University Press, 1972.Google Scholar

Copyright information

© The Weizmann Science Press of Israel 1989

Authors and Affiliations

  • Jeffrey Henderson Smith
    • 1
  1. 1.Department of MathematicsJohns Hopkins UniversityBaltimoreUSA

Personalised recommendations